Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 40, NWS Austin/San Antonio, TX

March 31, 2013Edwards County, Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2013, 5:11 PM CDT for Edwards County, Kinney County, Uvalde County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2013, 5:11 PM CDT (22:11 UTC)
Expired
Mar 31, 2013, 6:15 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Edwards County, TX, Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 18 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:30 PM CDTHAIL 110 E Alamo Village, TXQUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:17 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS54 KEWX 312211
SVREWX
TXC137-271-463-312315-
/O.NEW.KEWX.SV.W.0040.130331T2211Z-130331T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDWARDS COUNTY...
  EASTERN KINNEY COUNTY...
  WEST CENTRAL UVALDE COUNTY...

* UNTIL 615 PM CDT.

* AT 508 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 28 MILES
  NORTHWEST OF CLINE...OR 20 MILES NORTH OF BRACKETTVILLE...AND
  MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE TURKEY MOUNTAIN.

THIS STORM WILL MOVE SOUTHEAST ALONG THE NUECES RIVER CROSSING FM 
334 TO THE NORTHEAST OF BRACKETTVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2932 9999 2918 10024 2960 10051 2970 10032
TIME...MOT...LOC 2211Z 326DEG 23KT 2959 10036

$$
2 follow-up statements
768 
WWUS54 KEWX 312228
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT SUN MAR 31 2013

TXC137-312237-
/O.CAN.KEWX.SV.W.0040.000000T0000Z-130331T2315Z/
EDWARDS TX-
528 PM CDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EDWARDS COUNTY
IS CANCELLED...

THE STORM HAS MOVED SOUTH OF EDWARDS COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2953 10046 2961 10025 2932 9999 2918 10024
TIME...MOT...LOC 2227Z 326DEG 23KT 2950 10029

$$

TXC271-463-312315-
/O.CON.KEWX.SV.W.0040.000000T0000Z-130331T2315Z/
KINNEY TX-UVALDE TX-
528 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL UVALDE AND EASTERN KINNEY COUNTIES...

AT 523 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHWEST
OF TURKEY MOUNTAIN...OR 16 MILES NORTHEAST OF BRACKETTVILLE...MOVING
SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE CLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2953 10046 2961 10025 2932 9999 2918 10024
TIME...MOT...LOC 2227Z 326DEG 23KT 2950 10029

$$
353 
WWUS54 KEWX 312254
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
554 PM CDT SUN MAR 31 2013

TXC271-463-312315-
/O.CON.KEWX.SV.W.0040.000000T0000Z-130331T2315Z/
KINNEY TX-UVALDE TX-
554 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL UVALDE AND EASTERN KINNEY COUNTIES...

AT 552 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TURKEY
MOUNTAIN...OR 13 MILES EAST OF BRACKETTVILLE...MOVING SOUTHEAST AT 40
MPH. THIS STORM WILL CROSS HIGHWAY 90 NEAR THE INTERSECTION WITH FM 
1372. 

SOME LOCATIONS IN THE WARNING AREA INCLUDE CLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2953 10046 2961 10025 2932 9999 2918 10024
TIME...MOT...LOC 2253Z 314DEG 35KT 2934 10019

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:13 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 31, 3:13 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT SUN MAR 31 2013

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THE INTERACTION OF A FRONTAL BOUNDARY AT THE SURFACE...WEAK UPPER
SHORT-WAVE TROUGH...AND A WARM/MOIST AIRMASS IN THE BOUNDARY LAYER
HAS ENABLED CONVECTION TO DEVELOP ACROSS THE HILL COUNTRY AND
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL
CONTINUE INTO THE EVENING HOURS...WITH ADDITIONAL DEVELOPMENT
EXPECTED PARTICULARLY ALONG OUTFLOW BOUNDARIES. CAPE VALUES
APPROACHING 2500-3000 J/KG AHEAD OF THE FRONT AND MID-LEVEL WNW-
RLY FLOW OF ABOUT 40 KTS CONTINUE TO SUGGEST THE POTENTIAL FOR ANY
OF THE THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY THREATS. CONVECTIVE ACTIVITY
WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

THE FRONTAL BOUNDARY WILL LIFT NORTHWARD OVERNIGHT AS A WARM
FRONT. THE QUICK RETURN OF WARM AIR ADVECTION WILL YIELD ANOTHER
MILD AND MUGGY MORNING. PATCHY FOG IS POSSIBLE IN THE EARLY
MORNING HOURS MAINLY ACROSS EASTERN PORTIONS OF THE REGION. WEAK
RIDGING WILL BUILD INTO THE REGION DURING THE DAY ENABLING SKIES
TO CLEAR AND TEMPERATURES TO WARM INTO THE MID-80S ACROSS MUCH OF
THE REGION AND INTO THE LOW 90S ALONG THE RIO GRANDE. AN UPPER
LEVEL LOW ACROSS NRN CA/NRN NV WILL DRIFT SOUTHEASTWARD AND ENHANCE
LOW-LEVEL MOISTURE ADVECTION ACROSS SOUTHERN TEXAS. THE INCREASING
MOISTURE AND APPROACH OF THE UPPER LOW WILL LEAD TO CHANCES FOR
RAIN BEGINNING TO INCREASE FROM THE NORTHWEST MONDAY NIGHT.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...
CHANCES FOR RAIN WILL INCREASE ON TUESDAY AS THE UPPER LOW CONTINUES
TO PUSH SOUTHEASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
OVERSPREAD THE REGION TUESDAY NIGHT AND LINGER INTO WEDNESDAY AS
THE LOW MOVES INTO THE TX/OK PANHANDLES. SHOWERS AND THUNDERSTORMS
WILL BEGIN TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON AS DRIER
AIR FILTERS INTO THE REGION IN THE WAKE OF A COLD FRONT. GIVEN THE
DEEP MOISTURE IN THE BOUNDARY LAYER AND THE PROLONGED PERIOD OF
GOOD CHANCES FOR RAIN...RAINFALL TOTALS FOR LATE MONDAY NIGHT
THROUGH WEDNESDAY WILL AVERAGE NEAR ONE HALF OF AN INCH ALONG THE
RIO GRANDE...1-1.5" ACROSS CENTRAL PORTIONS OF THE REGION...AND
APPROACHING 2 INCHES ACROSS EASTERN PARTS OF THE CWA. MOST AREAS
WILL WELCOME THE MUCH-NEEDED RAIN...BUT THERE IS THE POTENTIAL FOR
SOME OF THE THUNDERSTORMS TO PRODUCE HEAVY DOWNPOURS...WHICH MAY
CAUSE MINOR PROBLEMS ESPECIALLY ACROSS URBANIZED AREAS.

TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE INFLUENCED BY RAIN-
COOLING EFFECTS...BUT OTHERWISE ANTICIPATE HIGHS TO BE NEAR 80 ON
TUESDAY AND IN THE UPPER 60S TO LOW 70S ON WEDNESDAY. NORTHERLY
WINDS AND COLD AIR ADVECTION IN THE WAKE OF THE FROPA ON WEDNESDAY
WILL RESULT IN LOWS IN THE MID 40S TO LOW 50S THURSDAY MORNING.
CONTINUING WEAK CAA AND HIGH PRESSURE BUILDING INTO THE REGION
WILL KEEP HIGHS ON THURSDAY IN THE UPPER 60S ACROSS NERN PORTIONS
OF THE CWA TO THE MID/UPPER 70S ALONG THE RIO GRANDE. A WARMING
TREND IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD AS
ONSHORE FLOW RETURNS TO THE BOUNDARY LAYER AND WESTERLY FLOW
PREVAILS ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  86  64  80  60 /  30  10  30  50  80
AUSTIN BERGSTROM INTL AIRPORT  60  85  63  79  59 /  40  -   30  50  80
NEW BRAUNFELS MUNI AIRPORT     62  86  64  80  59 /  40  -   30  50  80
BURNET MUNI AIRPORT            60  83  62  77  57 /  20  10  30  50  80
DEL RIO INTL AIRPORT           66  90  67  84  61 /  10  10  30  60  60
GEORGETOWN MUNI AIRPORT        61  82  63  77  57 /  30  10  30  50  80
HONDO MUNI AIRPORT             65  88  64  83  59 /  20  10  30  60  70
SAN MARCOS MUNI AIRPORT        61  85  64  79  60 /  40  -   30  50  80
LA GRANGE - FAYETTE REGIONAL   62  84  63  80  61 /  40  -   20  50  80
SAN ANTONIO INTL AIRPORT       64  85  65  80  61 /  30  -   30  50  80
STINSON MUNI AIRPORT           64  86  63  81  61 /  30  -   30  50  80

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 31, 4:10 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 PM CDT SUN MAR 31 2013

TXZ171>173-183>194-202>209-217>225-228-011200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
410 PM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
CENTRAL TEXAS THROUGH THIS EVENING. A WEAK COLD FRONT STALLING
ACROSS THE REGION WILL PROVIDE SUPPORT FOR SHOWERS AND THUNDERSTORMS
TO CONTINUE TO DEVELOP LATE THIS AFTERNOON AND INTO THIS EVENING.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY WEATHER THREATS. THE
STRONGEST STORM ACTIVITY IS EXPECTED BEFORE 10 PM CDT. SHOWERS AND
THUNDERSTORMS WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ON TUESDAY INTO WEDNESDAY...A FEW STRONG THUNDERSTORMS AND LOCALLY
HEAVY DOWNPOURS UP TO 2 INCHES ARE POSSIBLE WHEN AN UPPER LEVEL
DISTURBANCE INTERACTS WITH A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Mar 31, 4:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 E LEAKEY              29.72N  99.67W
03/31/2013  E1.00 INCH       REAL               TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1300171

JPB
Special weather statement, Mar 31, 4:55 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT SUN MAR 31 2013

TXZ203-204-312230-
MEDINA-UVALDE-
455 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND WESTERN
MEDINA COUNTIES UNTIL 530 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR UTOPIA...OR 12 MILES SOUTH OF VANDERPOOL...
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL MOVE SOUTHEAST ALONG FM 187 TOWARD SABINAL.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2944 9935 2932 9956 2956 9969 2962 9951
TIME...MOT...LOC 2154Z 330DEG 19KT 2954 9956
Special weather statement, Mar 31, 4:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT SUN MAR 31 2013

TXZ203-312230-
UVALDE-
457 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE COUNTY UNTIL 530
PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CONCAN...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL MOVE SOUTHEAST ALONG HIGHWAYS 127 AND 1049 TOWARD
KNIPPA.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2930 9950 2919 9972 2951 9990 2960 9973
TIME...MOT...LOC 2156Z 330DEG 30KT 2946 9975
Special weather statement, Mar 31, 4:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 PM CDT SUN MAR 31 2013

TXZ184-202-312230-
EDWARDS-KINNEY-
459 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND SOUTHERN
EDWARDS COUNTIES UNTIL 530 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF CARTA VALLEY...OR 25 MILES
NORTH OF BRACKETTVILLE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL MOVE SOUTHEAST ALONG FM 674 TOWARD KICKAPOO CAVERNS
STATE PARK.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2956 10013 2937 10036 2969 10054 2980 10038
TIME...MOT...LOC 2159Z 320DEG 23KT 2966 10041
Local storm report, Mar 31, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 N BOERNE              29.82N  98.74W
03/31/2013  E0.50 INCH       KENDALL            TX   TRAINED SPOTTER

            VERY HEAVY RAINFALL WITH PEA TO HALF INCH HAIL

&&

EVENT NUMBER EWX1300172

JPB
Special weather statement, Mar 31, 5:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT SUN MAR 31 2013

TXZ189-206-312230-
COMAL-KENDALL-
502 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN COMAL AND
SOUTHEASTERN KENDALL COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOERNE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL MOVE EAST ALONG HIGHWAY 46 AWAY FROM BOERNE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERGHEIM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2991 9851 2976 9854 2978 9879 2990 9874
TIME...MOT...LOC 2202Z 286DEG 18KT 2983 9867

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:32 PM CDTSpecial Weather StatementEWXBurnet28 min
Mar 31, 1:38 PM CDTSevere Thunderstorm WarningEWXBurnet, Travis37 min
Mar 31, 1:48 PM CDTSpecial Weather StatementEWXLee42 min
Mar 31, 2:08 PM CDTSpecial Weather StatementEWXLee22 min
Mar 31, 2:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr43 min
Mar 31, 2:26 PM CDTSpecial Weather StatementEWXLee19 min
Mar 31, 2:52 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real38 min
Mar 31, 3:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Real45 min
Mar 31, 3:28 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr47 min
Mar 31, 3:40 PM CDTSpecial Weather StatementEWXReal50 min
Mar 31, 4:00 PM CDTSpecial Weather StatementEWXReal30 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningEWXReal24 min
Mar 31, 4:23 PM CDTSpecial Weather StatementEWXReal37 min
Mar 31, 4:26 PM CDTSpecial Weather StatementEWXEdwards34 min
Mar 31, 4:30 PM CDTSpecial Weather StatementEWXReal30 min
Mar 31, 4:55 PM CDTSpecial Weather StatementEWXUvalde35 min
Mar 31, 4:57 PM CDTSpecial Weather StatementEWXUvalde33 min
Mar 31, 4:59 PM CDTSpecial Weather StatementEWXKinney31 min
Mar 31, 5:02 PM CDTSpecial Weather StatementEWXKendall28 min
Mar 31, 5:07 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde53 min
Mar 31, 5:33 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala57 min
Mar 31, 5:34 PM CDTSpecial Weather StatementEWXBexar41 min
Mar 31, 5:38 PM CDTSpecial Weather StatementEWXBexar22 min
Mar 31, 5:40 PM CDTSevere Thunderstorm WarningEWXBexar35 min
Mar 31, 6:00 PM CDTSpecial Weather StatementEWXDeWitt30 min
Mar 31, 6:08 PM CDTTornado WarningEWXFrio37 min
Mar 31, 6:15 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Zavala60 min
Mar 31, 6:23 PM CDTSpecial Weather StatementEWXLavaca52 min
Mar 31, 6:32 PM CDTSpecial Weather StatementEWXLavaca43 min
Mar 31, 6:34 PM CDTSpecial Weather StatementEWXVal Verde41 min
Mar 31, 6:39 PM CDTSevere Thunderstorm WarningEWXFrio36 min
Mar 31, 6:55 PM CDTSpecial Weather StatementEWXLavaca50 min
Mar 31, 6:55 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.